MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A5a.: ethnicity= chinese (asian).E3: customer occupation = unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, following delivery, a cook bakri postpartum balloon with rapid instillation components was used for treatment of postpartum hemorrhage (pph).The patient experienced an estimated blood loss of 400ml.The balloon was then successfully placed by toothless oval-shaped forceps vaginally and inflated with 450ml of fluid.After successful placement, the balloon suddenly burst in the patient's body resulting in 50 ml blood loss.Gauze packing method was subsequently placed and the bleeding was successfully stopped.The total estimated blood loss was 450ml.The patient did not require any blood transfusions.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation as reported, following delivery, a cook bakri postpartum balloon with rapid instillation components was used for treatment of postpartum hemorrhage (pph).The patient experienced an estimated blood loss of 400ml.The balloon was then successfully placed by toothless oval-shaped forceps vaginally and inflated with 450ml of fluid.After successful placement, the balloon suddenly burst in the patient's body resulting in 50 ml blood loss.Gauze packing method was subsequently placed and the bleeding was successfully stopped.The total estimated blood loss was 450ml.The patient did not require any blood transfusions.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), a visual inspection, and functional test of the returned device, were conducted during the investigation.One cook bakri postpartum balloon with rapid instillation components was returned with no packaging or label.There was a large tear in the balloon material from end to end.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) was performed and related nonconformance's were identified and scrapped, they were determined to not be related to the reported complaint.Therefore, it is unlikely this issue affects the entire lot.A review of complaint history records shows no other related complaints associated with device lot.Because adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The product ifu, provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21222282
Report Number1820334-2025-00104
Device Sequence Number8603580
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)250128(10)14503317
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number14503317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EDENTOUS FORCEPS OVAL.; EDENTOUS FORCEPS OVAL.; VAGINAL SPECULUM.; VAGINAL SPECULUM.
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian